Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 1, 2007, 3:25 PM PDT for Riverside County, San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2007, 3:25 PM PDT (22:25 UTC)
- Expired
- Sep 1, 2007, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 126 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 012228
FFWPSR
CAC065-071-020030-
/X.NEW.KPSR.FF.W.0003.070901T2225Z-070902T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM PDT SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 530 PM PDT
* AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE FAR
WESTERN PORTION OF JOSHUA TREE NATIONAL PARK. THESE STORMS WERE
NEARLY STATIONARY...AND WERE OCCURRING NEAR THE SAME AREAS THAT
RECEIVED VERY HEAVY RAIN YESTERDAY.
* SOME LOCATIONS INCLUDED IN THIS WARNING INCLUDE BLACK ROCK CANYON
CAMPGROUND AND ALL THE TRAILS CONNECTING THIS CAMPGROUND DOWN TO
UPPER COVINGTON FLAT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND WASHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3408 11643 3407 11627 3412 11626 3412 11614
3389 11617 3392 11620 3392 11631 3393 11632
3396 11641
TIME...MOT...LOC 2225Z 180DEG 0KT 3400 11630
$$
ESTLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:45 PM PDT, 40 minutes earlier.
Area forecast discussion, Sep 1, 2:45 PM PDT, 40 minutes before
AZZ020>028-CAZ030>033-020600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT SEP 1 2007
.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM WILL CONTINUE OVER THE REGION THROUGH
EARLY NEXT WEEK...RESULTING IN ABOVE NORMAL TEMPERATURES. ENOUGH
MOISTURE REMAINS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY THROUGH TUESDAY...MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA. BY WEDNESDAY AND LATER NEXT
WEEK...THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS
ADDITIONAL MONSOON MOISTURE FLOWS BACK INTO ARIZONA FROM MEXICO.
&&
.SHORT TERM...
TONIGHT THROUGH TUESDAY...
NOT MUCH CHANGE IS EXPECTED IN THE FLOW PATTERN THROUGH TUESDAY.
500/300 MB HIGH CENTERS WILL REMAIN NEAR SOUTHERN NEVADA THROUGH
EARLY TUESDAY...ROTATING MID/UPPER LEVEL NORTH TO NORTHEASTERLY
WINDS ACROSS THE FORECAST AREA. A FEW MINOR PERTURBATIONS COULD BE
EMBEDDED IN THIS FLOW...AND LINGERING MOISTURE WILL PROVIDE A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDER-
STORMS EACH DAY THROUGH TUESDAY...MAINLY HIGHER TERRAIN. THE
EXTENDED FORECASTS...BEYOND TUESDAY ARE THE MOST INTERESTING WITH A
POSSIBLE TROPICAL MOISTURE TAP INTO AZ. SEE LONG TERM DISCUSSION
BELOW.
&&
.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
MEDIUM RANGE MODEL SOLUTIONS OF POSSIBLE TROPICAL STORM MOISTURE
FLOWING INTO AZ LATER NEXT WEEK ARE STILL QUESTIONABLE. SATURDAY
AFTERNOON TROPICAL STORM HENRIETTE WAS LOCATED 80 MILES SOUTH OF
MANZANILLO MEXICO (OR ABOUT 430 MILES SOUTH SOUTHEAST FROM ENTRANCE
TO THE GULF OF CA)...AND MOVING NORTHWEST. FOR EXAMPLE...THE
HURRICANE CENTER...AND THE GFS MODEL...FORECASTS DYING HENRIETTES
CIRCULATION AND MOISTURE TO MOVE TO A POSITION JUST OFF OR ALONG THE
CENTRAL BAJA COAST. THEN THE GFS BODILY MOVES HENRIETTES 700 MB
CIRCULATION CENTER TO A POSITION 70 MILES EAST OF YUMA BY LATE
FRIDAY AFTERNOON...ALONG WITH GOBS OF PRECIPITATION IN SOUTHWEST AND
SOUTH CENTRAL AZ. MEANWHILE THE EUROPEAN MODEL MOVES REMAINS OF
HENRIETTE AND ITS PRECIPITATION INTO THE LOWER HALF OF THE GULF OF
CA BY FRIDAY. ENSEMBLE FORECASTS ARE NO BETTER...HOWEVER IT DOES
SHOW AN INCREASING CHANCE OF PRECIPITATION OVER SOUTH CENTRAL
AND SOUTHEAST AZ WEDNESDAY THROUGH FRIDAY.
IN OUR OPINION IT SEEMS ODD THAT THE GFS MODEL WOULD ACCELERATE
FORMER HENRIETTES MID LEVEL CIRCULATION SO RAPIDLY NORTH INTO AZ
JUST AFTER A SIGNIFICANT PACIFIC TROF PASSAGE (ACROSS THE WESTERN
U.S)....AND ITS FOLLOW-UP NORTHWESTERLY FLOW ALOFT. THE ONLY THING
WE CAN THINK OF IS HENRIETTES CIRCULATION IS BEING EJECTED OR KICKED
NORTH BY ANOTHER WESTWARD MOVING LOW PRESSURE SYSTEM ACROSS CENTRAL
MEXICO.
ALL SURROUNDING OFFICES ARE STILL TAKING A WAIT AND SEE POSITION ON
DYING HENRIETTE AND HER RELATED HEAVY PRECIP FOR AZ LATER NEXT WEEK.
HOWEVER...TO BE SAFE...ALL SURROUDING FORECAST OFFICES WE ARE
SHOWING AN INCREASING PROBABILITY OF PRECIP WED THROUGH SAT JUST IN
CASE.
&&
.AVIATION...
SEPTEMBER 1 2100 UTC (SEPTEMBER 1 1400 MST)
MID LEVEL CLOUD COVER HAS THINNED OUT QUICKLY SINCE 1900Z IN THE
PHX/IWA AREA...WITH SFC HEATING CATCHING UP TO YESTERDAYS RATE. BY
ABOUT 2300Z...GOOD CROP OF TSTMS SHOULD BE GETTING ORGANIZED FOR
ITS USUAL PROPAGATION INTO THE LOWER DESERTS. WILL NOT DEPART TOO
MUCH FROM THE TIMING OF CB ACTIVITY THAT THE OLDER TAFS INDICATED.
HOWEVER...MAY NEED TO INSERT TSRA AT KPHX AND KIWA AFTER 0000Z.
DEBRIS CLOUDS LIKELY TO LEAD TO A BROKEN SKY CONDITION AFTER DARK
BUT VFR CIGS SHOULD REMAIN. FOR THE REST OF THE LABOR DAY WEEKEND
NOTHING SIGNIFICANTLY DIFFERENT EXPECTED...AS LONG AS THE STRONG
ANTICYCLONIC CIRCULATION CONTINUES.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SEPTEMBER 1 2120 UTC (SEPTEMBER 1 1420 MST)
MOISTURE PATTERN SHOULD CHANGE VERY LITTLE THE NEXT COUPLE DAYS AS
THE HIGH PRESSURE SYSTEM STAYS OVER NORTHERN ARIZONA AND SOUTHERN
UTAH. WEAK IMPULSES MAY DRIFT ACROSS ARIZONA FROM TIME TO TIME AND
LEAD TO STRONGER CONVECTION. MIMIMUM RH WILL BE IN THE 15 TO 20
PERCENT RANGE ACROSS FIRE WEATHER ZONE 132 THROUGH LABOR DAY. BUT A
SIGNIFICANT INCREASE IN HUMIDITY IS EXPECTED BY THE MIDDLE OF THE
WEEK. THIS WILL MEAN HIGHER RH LEVELS...AND INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT FRIDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY
AND MARICOPA COUNTY DESERT AREAS...INCLUDING THE GREATER
PHOENIX AREA TIL 8 PM.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION...SIPPLE
FIRE WX...SIPPLEHazardous weather outlook, Sep 1, 5:56 AM PDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST SAT SEP 1 2007 AZZ022-023-027-028-021300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. THERE IS ALSO A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-021300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-021300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 556 AM MST SAT SEP 1 2007 /556 AM PDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...SUNDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-021300- JOSHUA TREE NATIONAL PARK- 556 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...AND STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS CONTINUES THROUGHOUT THE WEEK. BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. AN INFLUX OF TROPICAL MOISTURE MAY LEAD TO TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEYERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:17 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 43 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.